Limits...
Double trouble: Cyclosporine-induced thrombocytosis in a patient with methotrexate toxicity: Are they related?

Tejaswi C, Mohanan S, Murugaiyan R, Karthikeyan K - J Pharmacol Pharmacother (2015 Jul-Sep)

Bottom Line: After recovery, the patient was started on cyclosporine 100 mg twice a day.After a week, he developed thrombocytosis, which reverted a week after cyclosporine was stopped.The patient is currently being managed with acitretin.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Sri Manakula Vinayagar Medical College and Hospital, Kalitheerthalkuppam, Puducherry, India.

ABSTRACT
Psoriasis is a common, chronic, disfiguring, inflammatory, and proliferative condition of the skin. It manifests with varying degrees of severity and can be treated with various immune modulators. This is a case report of a 57-year-old male patient of psoriasis on long-term oral methotrexate, who developed methotrexate toxicity when given an injection of methotrexate for unstable psoriasis. After recovery, the patient was started on cyclosporine 100 mg twice a day. After a week, he developed thrombocytosis, which reverted a week after cyclosporine was stopped. The patient is currently being managed with acitretin. The aim of this case report is to emphasize the various unpredictable adverse reactions encountered during treatment of psoriasis, especially when a combination or sequential treatment is used. There is a need for caution, as late sequelae of long-term administration of the systemic agents used in the treatment of psoriasis are still unknown.

No MeSH data available.


Related in: MedlinePlus

Mild erythema and hyperpigmentation of plaques three days after starting methotrexate and folinic acid
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4544139&req=5

Figure 1: Mild erythema and hyperpigmentation of plaques three days after starting methotrexate and folinic acid

Mentions: In view of the suspicion of unstable psoriasis, Inj. Methotrexate 10 mg IM was given on admission. After 24 hours, he developed multiple pustules over the nape of the neck and multiple oral erosions, resulting in severe odynophagia, with the existing lesions becoming more erythematous [Figure 1]. The hemogram showed a fall in the leukocyte counts (7,700 cells/mm3). Methotrexate toxicity was diagnosed and the patient was started on intravenous folinic acid. He showed signs of improvement in three days. Improvement in his blood count was also noted, as they returned to normal in four days (leucocyte count - 9,700 cells/mm3; platelet count - 4.11 × 105/mm3). The causality assessment, done using the Naranjo algorithm, revealed a probable adverse drug reaction.


Double trouble: Cyclosporine-induced thrombocytosis in a patient with methotrexate toxicity: Are they related?

Tejaswi C, Mohanan S, Murugaiyan R, Karthikeyan K - J Pharmacol Pharmacother (2015 Jul-Sep)

Mild erythema and hyperpigmentation of plaques three days after starting methotrexate and folinic acid
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4544139&req=5

Figure 1: Mild erythema and hyperpigmentation of plaques three days after starting methotrexate and folinic acid
Mentions: In view of the suspicion of unstable psoriasis, Inj. Methotrexate 10 mg IM was given on admission. After 24 hours, he developed multiple pustules over the nape of the neck and multiple oral erosions, resulting in severe odynophagia, with the existing lesions becoming more erythematous [Figure 1]. The hemogram showed a fall in the leukocyte counts (7,700 cells/mm3). Methotrexate toxicity was diagnosed and the patient was started on intravenous folinic acid. He showed signs of improvement in three days. Improvement in his blood count was also noted, as they returned to normal in four days (leucocyte count - 9,700 cells/mm3; platelet count - 4.11 × 105/mm3). The causality assessment, done using the Naranjo algorithm, revealed a probable adverse drug reaction.

Bottom Line: After recovery, the patient was started on cyclosporine 100 mg twice a day.After a week, he developed thrombocytosis, which reverted a week after cyclosporine was stopped.The patient is currently being managed with acitretin.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Sri Manakula Vinayagar Medical College and Hospital, Kalitheerthalkuppam, Puducherry, India.

ABSTRACT
Psoriasis is a common, chronic, disfiguring, inflammatory, and proliferative condition of the skin. It manifests with varying degrees of severity and can be treated with various immune modulators. This is a case report of a 57-year-old male patient of psoriasis on long-term oral methotrexate, who developed methotrexate toxicity when given an injection of methotrexate for unstable psoriasis. After recovery, the patient was started on cyclosporine 100 mg twice a day. After a week, he developed thrombocytosis, which reverted a week after cyclosporine was stopped. The patient is currently being managed with acitretin. The aim of this case report is to emphasize the various unpredictable adverse reactions encountered during treatment of psoriasis, especially when a combination or sequential treatment is used. There is a need for caution, as late sequelae of long-term administration of the systemic agents used in the treatment of psoriasis are still unknown.

No MeSH data available.


Related in: MedlinePlus